Pt cant eat due to nausea

Patient

Q: Steroid withdrawl symptom
what is the treatment

Symptoms:  Constipation,severe anorexia,nausea
Doctor

A:   Thank you for your question. Withdrawal from steroid medications can be very challenging. First, this needs to be medically monitored by a doctor to make sure that the patient is not having any withdrawal symptoms that are life threatening. If the withdrawal symptoms are severe hospital admission and monitoring may be indicated. There are antiemitic medications which can be given to assist with the nausea. Once such medication is odansetron which can work effectively. This has to be prescribed by a doctor and only if the nausea very severe.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: For the past 2.5 years, I've had a problem with swallowing food and liquids. At first I had difficulty swallowing sol...

Q: My boyfriend for the past 10 days has refused to eat. He is currently living off of Gatorade, Protein Shakes Etc. (dr...

Q: What supplements or otc medicines can i take to increase my appetite? Thanks

Q: My friends think I have an eating disorder. I'm not super skinny and I do have extra weight on me (20 pounds to be e...

Q: I have been suffering from mild nausea for about two months, constantly feeling tired and not hungry or thirsty at al...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews